0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.204.103.179. Please contact the publisher to request reinstatement.
Article |

Cutaneous Drug Reactions in Human Immunodeficiency Virus Infection

Serge A. Coopman, MD; Robert S. Stern, MD
Arch Dermatol. 1991;127(5):714-717. doi:10.1001/archderm.1991.01680040122017.
Text Size: A A A
Published online

In this issue of the Archives, Porteous and Berger1 describe eight individuals with acquired immunodeficiency syndrome (AIDS) or AIDS-related complex (ARC) who experienced severe cutaneous adverse reactions to drugs, including Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN). Also in this issue, Garty2 reports such a case. These adverse events, which were seen in individuals who received multiple medications, occurred from 1 to 21 days (median, 8 days) after therapy with the suspect drug was initiated. Five patients had had a history of prior maculopapular drug eruptions, and two of them had had a previously documented reaction to the suspect drug. In three of these eight cases sulfonamides were suspected. As suggested in this report, other drugs appear to be causes of these reactions as well, but the magnitude of this risk with other drugs is far less clear. The authors note that patients with AIDS and toxoplasmosis

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
/>
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();